Alert archive / Alabama / Flash Flood Warnings in 2014

Flash Flood Warning 28, NWS Huntsville, AL

July 8, 2014Lauderdale County, Alabama

NWS Huntsville, AL issued this flash flood warning at Jul 8, 2014, 9:56 PM CDT for Lauderdale County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 9:56 PM CDT (02:56 UTC)
Expired
Jul 9, 2014, 1:00 AM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Lauderdale County, AL

The radar

The Columbus AFB radar (KGWX), 118 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 10:34 PM CDTFLASH FLOOD1 E Florence, ALA CAR WAS SWEPT OFF THE ROAD AT VETERANS DR AND COMMERCE ST WHEN A SMALL CREEK NEARBY OVERFLOWED ITS BANKS. PASSENGERS INSIDE ESCAPED WITHOUT INJURY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WGUS54 KHUN 090256
FFWHUN
ALC077-090600-
/O.NEW.KHUN.FF.W.0028.140709T0256Z-140709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
956 PM CDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 100 AM CDT
    
* AT 953 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS CENTRAL AND WESTERN LAUDERDALE COUNTY. UPWARDS 
  OF TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FLORENCE...ST. FLORIAN...UNDERWOOD-PETERSVILLE...WATERLOO...
  WRIGHT...OAKLAND...CLOVERDALE...THREET AND ZIP CITY.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE 
ACROSS WESTERN AND CENTRAL LAUDERDALE COUNTY THROUGH THE LATE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3501 8820 3500 8758 3483 8756 3480 8762
      3478 8768 3484 8793 3487 8796 3491 8804
      3489 8810 3491 8814

$$

RSB
1 follow-up statement
353 
WGUS74 KHUN 090431
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1131 PM CDT TUE JUL 8 2014

ALC077-090600-
/O.CON.KHUN.FF.W.0028.000000T0000Z-140709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE AL-
1131 PM CDT TUE JUL 8 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WESTERN LAUDERDALE COUNTY...

AT 1130 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORENCE...ST. FLORIAN...UNDERWOOD-PETERSVILLE...WATERLOO...WRIGHT...
OAKLAND...CLOVERDALE...THREET AND ZIP CITY.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN 
WESTERN LAUDERDALE COUNTY..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3501 8820 3500 8758 3483 8756 3480 8762
      3478 8768 3484 8793 3487 8796 3491 8804
      3489 8810 3491 8814

$$

RSB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:56 PM CDT, 3 hours earlier.

Area forecast discussion, Jul 8, 6:56 PM CDT, 3 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
656 PM CDT TUE JUL 8 2014

.UPDATE...
FOR 00Z TAFS

&&

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
/ISSUED 328 PM CDT TUE JUL 8 2014/

A MID-LEVEL SHORTWAVE TROUGH ROTATING AROUND THE SOUTHERN FLANK OF
THE MIDWEST/OH RIVER VALLEY UPPER TROUGH WILL ACT TO PUSH THE SFC
COLD FRONT, CURRENTLY LOCATED FROM S MO TO NORTH CENTRAL IN,
SOUTHEASTWARD. AS IT MOVES SE, IN CONJUNCTION WITH LINGERING OUTFLOW
BOUNDARIES, CURRENT CONVECTIVE ACTIVITY IS EXPECTED TO PROGRESS
EASTWARD THIS EVENING. FURTHER NORTH, INCREASED WIND SHEAR AND LIFT
OVER MIDDLE TN, THERE IS A STRONG LIKELIHOOD THAT A QLCS/SQUALL LINE
MAY DEVELOP AHEAD OF THE FRONT LATE TONIGHT AND PROGRESS ACROSS THE
AREA SE BEHIND LINGERING DISCRETE CONVECTIVE CELLS. GREATER WIND
SHEAR OVER MIDDLE TN MAY RESULT IN SOME OF THESE STORMS PRODUCING
DAMAGING WINDS BEFORE WEAKENING AS THEY ARRIVE OVER S MIDDLE TN. MUCH
OF THE AREA IS WITHIN A MARITIME TROPICAL ENVIRONMENT WITH PWATS
RISING CLOSE TO 2.0 INCHES BY TOMORROW MORNING AND SFC DEWPOINTS IN
THE UPPER 60S TO LOW 70S.

FORECAST SOUNDINGS AND OTHER PLAN VIEW PRODUCTS INDICATE AN UNSTABLE
ENVIRONMENT HOLDING THROUGH MOST OF THE NIGHT. MUCAPE VALUES ARE
BTWN 500-1000 J/KG OVERNIGHT AND INCREASE BY LATER TOMORROW MORNING
(09/16Z) TO 1500 J/KG. AS A RESULT, EXPECTING THE THREATS WITH ANY
OF THE CONVECTIVE ACTIVITY TO BE GUSTY WINDS UP TO 50 MPH WITH
HYBRID MICROBURST POTENTIAL AND HEAVY RAINFALL. THE THREAT MAY
TRANSITION SOMEWHAT TOMORROW TO WET MICROBURST AS THE LOW-LEVELS DRY
SLIGHTLY, BUT THE HEAVY RAINFALL THREAT WILL PREVAIL AS THE
ENVIRONMENT PROFILE CONTINUES TO BE SATURATED.

THE SFC COLD FRONT APPEARS TO SLOW (OVER MIDDLE TN) AS IT EDGES S ON
WEDNESDAY AFTERNOON (NOT UNUSUAL FOR THIS TIME OF YEAR), AND WILL
KEEP POPS GOING THROUGH THE DAY GIVEN THIS POSSIBILITY. ADDITIONALLY,
DID ADJUST DAYTIME HIGH TEMPERATURES LOWER TO ACCOUNT FOR THE CLOUD
COVER AND EXPECTED CONVECTIVE ACTIVITY WITH THE CAVEAT THAT ANY
BREAKS IN THE CLOUDS WILL SEND TEMPERATURES HIGHER ON WED.

THUNDERSTORM ACTIVITY WILL SLOWLY SHIFT SOUTHEAST AS THE SFC COLD
FRONT SLOWLY MOVES SOUTHEAST. THE FRONT MAY ACTUALLY OSCILLATE IN
ITS LOCATION AS IT FINALLY PASSES OVER THE REGION AND HAVE KEPT
THUNDERSTORM CHANCES IN THE FORECAST THROUGH THE DAY ON THURSDAY
MAINLY S OF THE TN RIVER.

.LONG TERM (FRIDAY THROUGH TUESDAY)...

A DRIER CP AIRMASS SHOULD THEN PREVAIL ON FRIDAY WITH TEMPERATURES
IN THE LOW 90S BUT WITH LOWER DEWPOINTS IN THE 60S.

THE UPPER FLOW PATTERN BEGINS TO TRANSITION TO A QUASI-ZONAL FLOW
PATTERN UNTIL SUNDAY WHICH WILL TRANSLATE TO A MORE SUMMERTIME QUIET
HOT/HUMID WEEKEND WITH AFTERNOON CHANCES FOR THUNDERSTORMS. THEN,
THE POLAR VORTEX SHIFTS SOUTHWARD ACROSS THE GREAT LAKES AND OH
RIVER VALLEY BY SUNDAY NIGHT THROUGH TUESDAY WHICH WILL PLACE A NW
FLOW PATTERN ACROSS THE SOUTHEAST WITH THE BUILDING RIDGE OVER THE
WESTERN HALF OF THE COUNTRY. IN EFFECT, THIS COULD SETUP A TRAIN OF
MCS' MOVING SE FROM THE PLAINS TO THE SOUTHEAST WITH COOLER TEMPS
POSSIBLE DURING THE DAY ON MONDAY/TUESDAY. THUS, HAVE KEPT POPS IN
THE FORECAST FROM SUNDAY NIGHT THROUGH TUESDAY.

SL.77

&&

.AVIATION...
FOR 00Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD.
CURRENTLY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE REMAINING
JUST NORTH OF THE TAF SITES BUT MAY BECOME VCTS IF THEY DIP FURTHER
TO THE SOUTH IN THE NEXT FEW HOURS. MORE STORMS ARE POSSIBLE AROUND
MIDNIGHT AND AGAIN WEDNESDAY AFTERNOON WHEN A COLD APPROACHES THE
AREA. CONDITIONS COULD BECOME MVFR WITHIN THE STRONGER STORMS.

JMS

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 8, 8:36 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
836 PM CDT TUE JUL 8 2014

ALZ001>010-016-TNZ076-096-097-091015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
836 PM CDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

STORMS WILL BECOME MORE NUMEROUS OVERNIGHT AS A FRONT MOVES CLOSER
TO THE AREA.

SOME THUNDERSTORMS COULD STILL BE STRONG TO SEVERE...CAPABLE OF
PRODUCING STRONG TO DAMAGING WINDS...VERY HEAVY RAINFALL AND FREQUENT
LIGHTNING. AREAS IN SOUTHERN MIDDLE TENNESSEE HAVE THE HIGHEST
CHANCE OF RECEIVING THE STRONGEST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM CHANCES WILL CONTINUE FOR WEDNESDAY AND WEDNESDAY NIGHT
AS THE FRONT PROGRESSES SOUTHWARD ACROSS THE AREA. THE THREAT FOR
STRONG STORMS WILL CONTINUE...WITH STRONG GUSTY WINDS AND TORRENTIAL
RAINFALL AS THE PRIMARY THREATS. STORMS MAY LINGER INTO THURSDAY
MAINLY FOR SOUTHERN PORTIONS OF THE AREA...BUT THE THREAT FOR
STRONG STORMS WILL DIMINISH.

MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED FOR THE AREA ON SATURDAY
AND SUNDAY AS A WARM AND HUMID AIRMASS MOVES BACK INTO THE REGION.
ANY STORMS WILL LIKELY BE SMALL AND BRIEF. CHANCES FOR STORMS WILL
INCREASE A LITTLE BY MONDAY AS ANOTHER COLD FRONT APPROACHES THE
AREA.

.SPOTTER CALL TO ACTION STATEMENT...

FORMAL ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 5:01 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
501 PM CDT TUE JUL 8 2014

ALZ009-010-082230-
DE KALB AL-JACKSON AL-
501 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 530 PM CDT...

AT 500 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PISGAH...OR 7 MILES EAST OF SCOTTSBORO...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...HENAGAR...SYLVANIA...IDER...PISGAH...VALLEY HEAD...
HAMMONDVILLE...MENTONE...DUTTON AND SULPHER SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 3447 8564 3461 8599 3480 8590 3473 8556
      3471 8555
TIME...MOT...LOC 2200Z 289DEG 21KT 3469 8590

RSB
Special weather statement, Jul 8, 5:03 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
503 PM CDT TUE JUL 8 2014

ALZ016-082230-
CULLMAN AL-
503 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CULLMAN COUNTY UNTIL
530 PM CDT...

AT 503 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HOLLY POND...OR 8 MILES EAST OF CULLMAN...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CULLMAN...HOLLY POND...BAILEYTON...EVA...FAIRVIEW AND WALTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3415 8682 3431 8676 3431 8668 3427 8646
      3426 8645 3426 8649 3425 8650 3425 8652
      3423 8652 3420 8655 3419 8655 3415 8659
      3412 8660 3412 8663 3409 8666
TIME...MOT...LOC 2203Z 289DEG 21KT 3422 8671

RSB
Special weather statement, Jul 8, 5:05 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
505 PM CDT TUE JUL 8 2014

ALZ016-082230-
CULLMAN AL-
505 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
530 PM CDT...

AT 504 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HELICON...OR 8 MILES EAST OF ARLEY...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HANCEVILLE...GOOD HOPE...DODGE CITY...GARDEN CITY...COLONY...
WILBURN...ARKADELPHIA...BLACK BOTTOM...CRANE HILL AND BREMEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3399 8715 3399 8711 3418 8711 3408 8670
      3406 8669 3406 8671 3403 8671 3395 8679
      3396 8682 3394 8682 3395 8685 3393 8686
      3394 8688 3392 8689 3391 8692 3387 8693
TIME...MOT...LOC 2204Z 289DEG 24KT 3407 8707

RSB
Special weather statement, Jul 8, 5:32 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
532 PM CDT TUE JUL 8 2014

ALZ008-010-082300-
MARSHALL AL-DE KALB AL-
532 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL AND
SOUTHWESTERN DE KALB COUNTIES UNTIL 600 PM CDT...

AT 531 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHEAST OF GUNTERSVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...GUNTERSVILLE...RAINSVILLE...COLLINSVILLE...
CROSSVILLE...FYFFE...GERALDINE...SHILOH...LAKEVIEW AND PAINTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 3423 8587 3426 8615 3430 8628 3451 8623
      3453 8611 3452 8611 3452 8610 3451 8611
      3446 8608 3447 8606 3449 8599 3450 8596
      3449 8581
TIME...MOT...LOC 2231Z 280DEG 21KT 3441 8617

RSB
Special weather statement, Jul 8, 7:59 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
759 PM CDT TUE JUL 8 2014

ALZ001-090130-
LAUDERDALE AL-
759 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE COUNTY
UNTIL 830 PM CDT...

AT 758 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTH OF ST. FLORIAN...OR 14 MILES NORTH OF FLORENCE...MOVING
SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...ROGERSVILLE...KILLEN...LEXINGTON...ST. FLORIAN...
UNDERWOOD-PETERSVILLE...WHITEHEAD...CENTER STAR...ELGIN AND KINGTOWN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3500 8735 3483 8729 3481 8749 3483 8753
      3482 8759 3480 8760 3480 8764 3500 8780
TIME...MOT...LOC 0058Z 329DEG 7KT 3501 8761

RSB
Special weather statement, Jul 8, 8:30 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
830 PM CDT TUE JUL 8 2014

ALZ001-090200-
LAUDERDALE AL-
830 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE COUNTY
UNTIL 900 PM CDT...

AT 829 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEXINGTON...OR 18 MILES NORTHEAST OF FLORENCE...MOVING SOUTHEAST AT
15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROGERSVILLE...KILLEN...LEXINGTON...ST. JOSEPH...ANDERSON...
WHITEHEAD...CENTER STAR...ELGIN...KINGTOWN AND GREEN HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3499 8725 3483 8721 3480 8735 3480 8743
      3481 8746 3481 8748 3483 8752 3483 8755
      3500 8766 3501 8745
TIME...MOT...LOC 0129Z 320DEG 14KT 3497 8742

RSB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:59 PM CDTSpecial Weather StatementHUNLauderdale31 min
Jul 8, 8:30 PM CDTSpecial Weather StatementHUNLauderdale30 min
Jul 8, 8:57 PM CDTFlash Flood WarningHUNLauderdale3 hr
Jul 8, 11:39 PM CDTSpecial Weather StatementHUNColbert, Lawrence51 min
Jul 8, 11:57 PM CDTFlash Flood WarningHUNColbert3 hr
Jul 8, 11:59 PM CDTSpecial Weather StatementHUNLauderdale61 min
Jul 9, 12:59 AM CDTFlash Flood WarningHUNLauderdale2 hr
Jul 9, 2:00 AM CDTSpecial Weather StatementHUNFranklin45 min
Jul 9, 2:08 AM CDTFlash Flood WarningHUNFranklin, Lawrence3 hr
Jul 9, 3:00 AM CDTAreal Flood WarningHUNColbert, Lauderdale3 hr
Jul 9, 5:00 AM CDTAreal Flood WarningHUNFranklin, Lawrence60 min

Nearby

Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.